My lips are uneven from juviderm injection, is it likely they'll stay like that? (photos)

I had juviderm on my lips yesterday around 2:00 pm, since yesterday I noticed my upper lip (right side) was and still bigger than the other side, it almost seems to be noticeable there's probably perhaps more filler on that side ... I HOPE NOT! After viewing my pics, can you please tell me if my lip (right side) will stay like that? I also feel I have duck lips now .. note.. it's a lot more noticeable in person than in pics. TIA

Doctor Answers 9

Lip injections

You still are swollen from your injections, so it is too early to determine how the final look will be.  It can take up to two weeks for the swelling to subside.  If after that time you are still unhappy with your treatment you can return to your injector and hyaluronidase can be used to dissolve the filler.


Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Uneven lips after Juvederm

Hello and thanks for your questions.  Sorry to hear that you are unhappy with your lip injections.  It's far too early to determine whether your upper lip will remain larger on the right than the left.  There is usually some moderate swelling for 2-3 days after lip injections that can definitely cause a difference in fullness from side to side.  These minor volume differences that are apparent immediately after injection and tend to resolve as your swelling subsides over the first week to 10 days.  

One of the best attributes of hyaluronic acid products is that if you really dislike your result, it will be broken down by your body in approx 8-12 months,  in extreme circumstances it can even be dissolved with hyaluronidase.

My best advice would be to use ice packs on the area for 2-3 to help to decrease the swelling, wait at least a week to 10 days and then re-evaluate.  If there remains a noticeable difference in size, more can be added to balance your result.  Discuss with your injector.

Best wishes!

Dr. Brown

Daniel Brown, MD, FACS
La Jolla Plastic Surgeon
5.0 out of 5 stars 16 reviews

Juvederm

Thank you for your question and photos. Yes, It can be normal to look asymmetrical after your injections and this can be due to the swelling of your lips. I would give it two weeks for all the swelling to resolve for you to make a determination of the final result of your lips. If you still look asymmetrical at that point, then I would recommend you return to your injector for an adjustment. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Knowing What's Normal with Lip Augmentation with Fillers (juvederm, restylane)

Yes, it can be normal to have asymmetrical swelling after your injections and it should resolve in 1-2 weeks. If you're unhappy with your final results, you can reverse with hyaluronidase and try a different technique next time. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Uneven lips can just be uneven swelling after injections

It is still too early to have concerns about your lips being even. Please wait about 10 days to pass judgement. Sometimes there is a small bruise or swelling that is uneven that causes this. There is nothing to do at this point.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lip Augmentation and evaluating your result

Lip augmentation is a procedure where filler is injected into the lips to increase volume and enhance the borders of the lips. Just by poking the lips with the needle causes swelling

The reactive swelling goes down in the first 2 days. Then it takes 2 weeks for the filler to absorb water and reach your final result. Bruising may delay the result further. Before that point, it's too early to evaluate your outcome and you end up chasing your tail by touching up prematurely. 

Patience is virtue. Don't rush into adding more filler or dissolving with hyaluronidase. Make sure you follow-up with your doctor so they can track your progress to a safe and happy result. Safety comes first. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Early Swelling from Juvederm Lip Fillers

Dear Mexy09:

It is not uncommon to have swelling in the first week following lip fillers.  I would recommend seeing your injector 2 weeks after filling and re-assess desired treatment outcomes then.  Best wishes.

Juvederm in Lips

Thank you for your question and photos.  Please don't worry as it is completely normal to have unevenness, bruising and swelling for around a week post filler injection in the lips.  Often, swelling can be severe for 1 to 4 days after injection.  Give it about 2 weeks and everything should settle beautifully.  If, after that time, you feel there is any unevenness, follow up with your injector and have him or her tweak the results.  Wishing you so much bliss on your journey!

Remus Repta, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 154 reviews

Juvederm lip filler results

It's too soon to tell. Swelling and bruising are common after lip filler injection and can take 7-10 days to resolve. I would wait until then to evaluate your results. If at that point you are not happy, I would followup with your provider to discuss your concerns. Juvederm can always be reversed with hyaluronidase if need be.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.